MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of leak on the quattro catheter (lot # 96104) was confirmed during functional testing of the returned catheter.A bonding leak was observed at proximal end of medial 1 balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.Visual examination of the returned catheter was performed and found no physical damage to the catheter.Dried blood residue was observed on the catheter's balloons and in/out luered tubings.During functional testing of the returned catheter, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a bond leak was observed at the proximal end of the medial 1 balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous complaint reported for quattro catheter with lot number 96104.
 
Event or Problem Description
During patient ivtm therapy, the thermogard ivtm system alarmed and displayed an "air trap" message.The saline bag was observed almost empty.Customer disconnected the quattro catheter (lot # 96104) from the start-up kit (suk), and blood tinge was observed in the orange luer.As per customer, the patient was on several blood thinner medications, and there was some blood ooze at the insertion site.Compromised catheter balloon was suspected, and it was suggested to the customer to either over-wire exchange or replace the catheter.However, the physician decided not to place a new quattro catheter, but rather, exchange the quattro for a standard cvc and continue the therapy using alternative method.No known impact or consequence to patient was reported.No device malfunction on the in-use tgxp thermogard console.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9417460
Report Number3010617000-2019-01079
Device Sequence Number534274
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number96104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1